Jump to content

Kaycay: Tapering from clomipramine


Kaycay

Recommended Posts

Hello,

 

I decided to come off my OCD and anxiety medication with the support of my psychiatrist. I’m on clomipramine 25mg but the way my doctor has me tapering has me feeling really weird, is there a better way?

 

this has been my schedule:

2 weeks - taking 25mg capsule every other day 

2 weeks - taking 25mg capsule every third day 

now -stopping completely 

 

since it’s a capsule, it can’t be cut in half 

Edited by arbor

Tapering from Clomipramine 25mg

2 weeks - taking 25mg capsule every other day 

2 weeks - taking 25mg capsule every third day 

7/13/20 - stopping completely

 

klonopin 2mg as needed 

Link to comment
  • arbor changed the title to Kaycay: Tapering from clomipramine
  • Moderator

Hello @Kaycay,

Welcome to SA.

 

I'm sorry you're feeling weird.  These feelings are likely related to your taper.  We recommend tapering at a rate of no more than 10% of your current dose every 4 weeks--no faster.  A slow taper lessens the disruption withdrawal causes our nervous systems.  You may also note that we discourage taking the medication every other day for the same reason.  Here are 2 links that explain further:

 

Why taper by 10% of my dosage?

Tips for tapering off clomipramine (Anafranil)

 

These 2 links explain what your nervous system is dealing with:   

 

How Psychiatric Drugs Remodel Your Brain

 

What is Withdrawal Syndrome?  

 

To get you started and to give you pertinent information, we ask members to summarize their medication history in a signature -- drugs, doses, dates, and discontinuations & reinstatements in a list format.  This link can help you with that:

Account Settings – Create or Edit a signature.

 

 

This is your Introduction site where you can ask questions and connect with other members.

I'm glad you found us. 

Arbor

Zoloft: 1995 - 2015

Prozac: 2015 - 2018 (tapered from 40mg x day on July 31 to 30mg on August 31 to 20mg on September 31 to 10mg October 31 to 0mg on  December 15, 2018

Gabapentin: 2016 to 2019  (tapered from 300mg x day to 150mg on August 31, 2019 to 75mg on September 15 to 50mg on September 31 to 25ishmg on October 15 to 0mg on December 1, 2019

Enalapril: 2010 - 2019

Lipitor: 2017 -2017

Metformin: 2000 - 2020

Liothyronine: 2007 - 2019

Levothyroxine: 2000 - 

Link to comment

Thank you Arbor. Since I am on the lowest dose of clomipramine that’s sold and I’ve been taking it every other day and every third day, my psychiatrist told me to stop now. Does that sound right? 
 

my only other option I guess would be to dissolve it in water since it’s a capsule. This makes me a little nervous since I don’t know how to measure it. 
 

thanks for the resources. 

Tapering from Clomipramine 25mg

2 weeks - taking 25mg capsule every other day 

2 weeks - taking 25mg capsule every third day 

7/13/20 - stopping completely

 

klonopin 2mg as needed 

Link to comment
  • Moderator

Dear @Kaycay,

 

I recommend following the 10% method of tapering clomipramine from where you are at.  With capsules there are different approaches to reduce the dose.   I know the desire to get off these drugs can be justifiably strong.  However, our nervous systems benefit from going very slowly.  

 

The Brassmonkey Slide Method of Micro-tapering

Using an oral syringe and other tapering techniques 

 

In order to help you further, we need you to finish your signature.  I will also bring your situation to the attention of the other moderators.

It will help us further if you can be more specific about what makes your symptoms feel weird.  Here is the link to our symptoms and self care section  where you can find useful ideas to help manage symptoms you're having.

 

Sending you best wishes,

Arbor 

 

Zoloft: 1995 - 2015

Prozac: 2015 - 2018 (tapered from 40mg x day on July 31 to 30mg on August 31 to 20mg on September 31 to 10mg October 31 to 0mg on  December 15, 2018

Gabapentin: 2016 to 2019  (tapered from 300mg x day to 150mg on August 31, 2019 to 75mg on September 15 to 50mg on September 31 to 25ishmg on October 15 to 0mg on December 1, 2019

Enalapril: 2010 - 2019

Lipitor: 2017 -2017

Metformin: 2000 - 2020

Liothyronine: 2007 - 2019

Levothyroxine: 2000 - 

Link to comment

Thanks, I added a signature. My symptoms are feeling jittery, a strange buzzing feeling in my head when I move my eyes/head (almost as if my brain is lagging), irritability and increased anxiety. 

Tapering from Clomipramine 25mg

2 weeks - taking 25mg capsule every other day 

2 weeks - taking 25mg capsule every third day 

7/13/20 - stopping completely

 

klonopin 2mg as needed 

Link to comment
  • Administrator

Welcome, @Kaycay

 

Those are withdrawal symptoms, and may get worse if you quit. See Tips for tapering off clomipramine (Anafranil)

 

If I were you, I'd go back to 25mg daily, and taper when these symptoms are well gone.

 

When you next speak to your psychiatrist, you might inform him or her that the drug's half-life is too short for skipping doses to be a good way to taper, and you have gotten withdrawal symptoms as a result. You may discuss getting a prescription for compounded liquid so you can taper. (The doctor probably will not like the idea of you making your own liquid, but you might end up doing that.)

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy